Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 5, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Jan 20, 2009, 12:30 PM EST for 5 counties in Florida. It took effect at Jan 21, 2009, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2009, 12:30 PM EST (17:30 UTC)
- In effect from
- Jan 21, 2009, 11:00 AM EST
- Expired
- Jan 21, 2009, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 201730 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1230 PM EST TUE JAN 20 2009 ...RED FLAG WARNING IN EFFECT WEDNESDAY LATE MORNING AND AFTERNOON FOR ALL OF SOUTH FLORIDA FOR EXPECTATIONS OF 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... FLZ063-066>075-168-172>174-211200- /O.UPG.KMFL.FW.A.0005.090121T1700Z-090121T2200Z/ /O.NEW.KMFL.FW.W.0005.090121T1600Z-090121T2300Z/ /O.NEW.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1230 PM EST TUE JAN 20 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY. THIS IS AN UPGRADE OF THE PREVIOUS FIRE WEATHER WATCH THAT WAS IN EFFECT. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. AN EXTREMELY DRY AIRMASS WILL SETTLE SOUTH ACROSS SOUTH FLORIDA TONIGHT AS SURFACE HIGH PRESSURE BUILDS SOUTH ACROSS THE SOUTHEASTERN STATES. DESPITE COOLER THAN NORMAL DAYTIME TEMPERATURES...VERY LOW DEWPOINTS WILL RESULT IN RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT FOR A LONG DURATION WEDNESDAY...AT LEAST 4 HOURS...AND MANY AREAS WILL LIKELY SEE MINIMUM RELATIVE HUMIDITIES AROUND 25 PERCENT. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE ENTIRE REGION GIVEN THE LACK OF SIGNIFICANT RECENT RAINFALL. SIMILAR CONDITIONS ARE EXPECTED REGION WIDE ON THURSDAY DESPITE SLIGHTLY WARMER DAYTIME TEMPERATURES...AND THUS A FIRE WEATHER WATCH HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ STRASSBERG
3 follow-up statements
000 WWUS82 KMFL 210939 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 439 AM EST WED JAN 21 2009 ...RED FLAG WARNING IN EFFECT WEDNESDAY LATE MORNING AND AFTERNOON FOR ALL OF SOUTH FLORIDA FOR EXPECTATIONS OF 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH THURSDAY FOR SIMILAR CONDITIONS OVER ALL OF SOUTH FLORIDA... FLZ063-066>075-168-172>174-212300- /O.CON.KMFL.FW.W.0005.090121T1600Z-090121T2300Z/ /O.CON.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 439 AM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A VERY DRY AIRMASS WILL CONTINUE TO SPREAD SOUTH ACROSS MAINLAND SOUTH FLORIDA TODAY. THIS DRY AIR WILL RESULT IN DEW POINTS FALLING TO THE UPPER TEENS TO LOWER 20S ACROSS MUCH OF SOUTH FLORIDA, WHICH WILL RESULT IN RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT FOR AN EXTENDED PERIOD OF TIME (GREATER THAN 4 HOURS) TODAY ACROSS ALL OF SOUTH FLORIDA. MINIMUM RELATIVE HUMIDITIES ARE LIKELY TO FALL TO AROUND 25 PERCENT IN MOST LOCATIONS LEADING TO VERY DANGEROUS FIRE WEATHER CONDITIONS. SIMILAR CONDITIONS ARE EXPECTED ON THURSDAY. STILL, THERE ARE SOME UNCERTAINTIES AS TO WHETHER OR NOT CONDITIONS WILL BE MET ALONG EAST COASTAL AREAS AS MOISTURE COULD BEGIN TO INCREASE. FOR THIS REASON...A FIRE WEATHER WATCH HAS BEEN ISSUED ACROSS ALL OF SOUTH FLORIDA AGAIN ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS82 KMFL 211931 AAA RFWMFL URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 231 PM EST WED JAN 21 2009 ...RED FLAG WARNING IN EFFECT THROUGH LATE AFTERNOON FOR ALL OF SOUTH FLORIDA FOR EXPECTATIONS OF 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... FLZ063-066-067-069>071-073-075-221200- /O.UPG.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/ /O.NEW.KMFL.FW.W.0006.090122T1600Z-090122T2300Z/ /O.CON.KMFL.FW.W.0005.000000T0000Z-090121T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- 231 PM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY. THIS UPGRADES THE PREVIOUSLY ISSUED FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A VERY DRY AIRMASS REMAINS IN PLACE ACROSS MAINLAND SOUTH FLORIDA TODAY. THIS DRY AIR HAS ALREADY RESULTED IN RELATIVE HUMIDITIES BELOW 35 PERCENT IN MOST LOCATIONS...AND THESE VALUES WILL CONTINUE TO DROP SOME DURING THE REMAINDER OF THE AFTERNOON. MINIMUM RELATIVE HUMIDITIES ARE LIKELY TO FALL TO AROUND 25 PERCENT IN SOME LOCATIONS LEADING TO VERY DANGEROUS FIRE WEATHER CONDITIONS. SIMILAR CONDITIONS ARE EXPECTED ON THURSDAY ACROSS INTERIOR PARTS OF SOUTH FLORIDA AS WELL AS ALONG THE GULF COAST...WITH RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS AND DANGEROUS FIRE WEATHER CONDITIONS ONCE AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ068-072-074-168-172>174-221200- /O.CON.KMFL.FW.W.0005.000000T0000Z-090121T2300Z/ /O.CON.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 231 PM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A VERY DRY AIRMASS REMAINS IN PLACE ACROSS MAINLAND SOUTH FLORIDA TODAY. THIS DRY AIR HAS ALREADY RESULTED IN RELATIVE HUMIDITIES BELOW 35 PERCENT IN MOST LOCATIONS...AND THESE VALUES WILL CONTINUE TO DROP SOME DURING THE REMAINDER OF THE AFTERNOON. MINIMUM RELATIVE HUMIDITIES ARE LIKELY TO FALL TO AROUND 25 PERCENT IN SOME LOCATIONS LEADING TO VERY DANGEROUS FIRE WEATHER CONDITIONS. THERE REMAIN TO BE SOME UNCERTAINTIES IN THE RELATIVE HUMIDITY FORECAST ACROSS EAST COAST METRO AND COASTAL ZONES TOMORROW. MODEL GUIDANCE INDICATES SOME INCREASE IN MOISTURE DUE TO DEVELOPING ONSHORE WINDS DURING THE AFTERNOON HOURS. IT IS POSSIBLE THAT RELATIVE HUMIDITIES MAY DROP TO OR BELOW 35 PERCENT FOR 1 TO 3 HOURS...AND GIVEN THE UNCERTAINTY THE FIRE WEATHER WATCH WILL BE KEPT IN PLACE UNTIL ADDITIONAL MODEL DATA CAN BE ANALYZED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ STRASSBERG
000 WWUS82 KMFL 212315 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 615 PM EST WED JAN 21 2009 ...RED FLAG WARNING HAS EXPIRED FOR ALL OF SOUTH FLORIDA... FLZ063-066-067-069>071-073-075-220715- /O.EXP.KMFL.FW.W.0005.000000T0000Z-090121T2300Z/ /O.CON.KMFL.FW.W.0006.090122T1600Z-090122T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- 615 PM EST WED JAN 21 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY. AS AFTERNOON TEMPERATURES COOLED WITH THE SETTING SUN...RELATIVE HUMIDITIES HAVE RAPIDLY RECOVERED FROM BELOW 35 PERCENT AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. SIMILAR CONDITIONS ARE EXPECTED ON THURSDAY ACROSS INTERIOR PARTS OF SOUTH FLORIDA AS WELL AS ALONG THE GULF COAST...WITH RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS AND DANGEROUS FIRE WEATHER CONDITIONS ONCE AGAIN. && $$ FLZ068-072-074-168-172>174-220715- /O.EXP.KMFL.FW.W.0005.000000T0000Z-090121T2300Z/ /O.CON.KMFL.FW.A.0006.090122T1600Z-090122T2300Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 615 PM EST WED JAN 21 2009 ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY AFTERNOON... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. AS AFTERNOON TEMPERATURES COOLED WITH THE SETTING SUN...RELATIVE HUMIDITIES HAVE RAPIDLY RECOVERED FROM BELOW 35 PERCENT AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. THERE REMAIN TO BE SOME UNCERTAINTIES IN THE RELATIVE HUMIDITY FORECAST ACROSS EAST COAST METRO AND COASTAL ZONES TOMORROW. MODEL GUIDANCE INDICATES SOME INCREASE IN MOISTURE DUE TO DEVELOPING ONSHORE WINDS DURING THE AFTERNOON HOURS. IT IS POSSIBLE THAT RELATIVE HUMIDITIES MAY DROP TO OR BELOW 35 PERCENT FOR 1 TO 3 HOURS...AND GIVEN THE UNCERTAINTY THE FIRE WEATHER WATCH WILL BE KEPT IN PLACE UNTIL ADDITIONAL MODEL DATA CAN BE ANALYZED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 20, 11:53 AM EST, 37 minutes earlier.
Area forecast discussion, Jan 20, 11:53 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1153 AM EST TUE JAN 20 2009
.AVIATION...
FOR THE 18Z TAFS...CEILINGS WILL CONTINUE TO FLUCTUATE BETWEEN BETWEEN
3000 AND 7000 FT THIS AFTERNOON BEFORE SCATTERING OUT THIS EVENING
WITH SKIES CLEARING OVERNIGHT AT ALL LOCATIONS EXCEPT NAPLES WHERE
ONSHORE FLOW WILL CONTINUE AT LEAST SCT STRATO CU MUCH OF THE
NIGHT. NW WINDS WILL REMAIN GUSTY INTO THE EVENING HOURS BEFORE
DECREASING TO 10 MPH OVERNIGHT TONIGHT...WITH A SHIFT TO THE N AND
DECREASE IN SPEEDS LIKELY TOWARDS THE END OF THIS TAF PERIOD EARLY
TOMORROW AFTERNOON.
/STRASSBERG
&&
.PREV DISCUSSION... /ISSUED 944 AM EST TUE JAN 20 2009/
UPDATE...
ESSENTIALLY NO CHANGES FORTHCOMING TO THE CURRENT FIRST PERIOD
FORECAST THIS MORNING...WITH ONLY MINOR ADJUSTMENTS TO LOWER
POPS ACROSS THE BOARD AND INCREASE CLOUD COVER FOR REMAINDER OF
THE MORNING BASED ON CURRENT TRENDS IN VISIBLE SATELLITE IMAGERY.
ANY RESIDUAL SHOWER ACTIVITY THIS AFTERNOON WILL LIKELY BE
CONFINED IN STRONG COLD ADVECTION REGIME OVER THE LOCAL GULF
WATERS AND ADJACENT LAND AREAS...AND WILL MENTION SHOWERS IN THE
FORECAST FOR THIS REGION ONLY. LEADING EDGE OF COLD AIR IS
CURRENTLY WORKING ITS WAY SOUTHEASTWARD ACROSS THE PENINSULA...
WITH TEMPERATURES ALREADY BEGINNING TO FALL ACROSS NORTHERN THIRD
OF THE FORECAST AREA. THIS TREND WILL CONTINUE THROUGH THE
DAY...AS MAGNITUDE OF LOW-LEVEL COLD ADVECTION STRENGTHENS.
REGARDING MARINE FORECAST...IT APPEARS THAT WESTERLY GRADIENT
WINDS ARE FINALLY DIMINISHING IN THE ATLANTIC WATERS EAST OF
PALM BEACH COUNTY...AND WILL ALLOW GALE WARNING TO EXPIRE ON
SCHEDULE. OTHERWISE...NO CHANGES TO WIND/WAVE HEIGHT GRIDS THIS
MORNING...WITH SCA CONTINUING FOR ALL WATERS. UPDATED PRODUCTS
WILL BE ISSUED SHORTLY.
AVIATION DISCUSSION... /ISSUED 632 AM EST TUE JAN 20 2009/
AVIATION...LEADING EDGE OF CLOUDINESS/WIND GUSTS LOCATED ACROSS
MIAMI-DADE SOUTH OF KMIA AND KTMB BY 11Z. LOW CLOUD DECK BEHIND
IT SHOULD CONTINUE TO AFFECT ALL TERMINALS WITH CEILINGS RANGING
MAINLY FROM 4 TO 6 KFT THROUGH MID MORNING. WIND DIRECTION SHOULD
GRADUALLY SHIFT TO NW LATER THIS MORNING AND THIS AFTERNOON AS THE
FNTL BOUNDARY MOVES SOUTH OF THE AREA.
PREV DISCUSSION... /ISSUED 508 AM EST TUE JAN 20 2009/
DISCUSSION...CLD FNT CONTINUES TO SWEEP THROUGH S FL THIS MORNING
WHILE LOW PRESSURE ALONG THE CAROLINA COAST DEEPENS AND HEADS
NORTHEAST. THE FRONT WILL PUSH OFF THE MAINLAND THIS MORNING WITH
A COLDER AND DRIER AIRMASS MOVING IN. HIGH TEMPS MAY OCCUR THIS
MORNING WITH IN A FEW HRS OF SUNRISE THEN FALLING OR HOLDING
STEADY THROUGH THE AFTERNOON AS THE CANADIAN AIRMASS BUILDS IN.
BHND THE FNT... MOST OF THE CWA WILL CLEAR OUT, HOWEVER WITH THE
COLD AIR PASSING OVER THE WARM GULF WATERS ALTOCU AND A FEW LIGHT
SHRA/SPRINKLES MAY OCCUR ALONG THE COAST. ALSO, THE GRADIENT
BETWEEN THE LOW IN THE ATLANTIC AND THE HIGH OVER THE SOUTHEAST
STATES WILL ALSO KEEP BREEZY TO WINDY CONDITIONS OVER THE CWA
TODAY AND ALLOW WINDS TO REMAIN ABOVE CALM FOR MOST OF TONIGHT/WED
MORN...HENCE THE WIND CHILL ADVISORY. TEMPS IN COASTAL SECTIONS
OF BROWARD AND MIAMI- DADE COUNTIES AND ALSO MOST OF THE METRO
SECTIONS OF THESE TWO COUNTIES WILL LIKELY STAY WARM ENOUGH TO NOT
MAKE THE 3 HR DURATION OF SUB 35 TEMPS NEEDED FOR THE ADVISORY,
BUT CONDITIONS WILL STILL BE ON THE CHILLY SIDE NONE THE LESS. AS
FOR AS THE FREEZE TONIGHT... A FEW ISOLD AREAS WILL BE RIGHT AT 32
OR POSSIBLY 31 IN GLADES, HENDRY, AND INLAND PALM BEACH. NO FROST
IS EXPECTED DUE TO WIND... BUT TEMPS WILL NOT RECOVER MUCH DURING
WED WITH EVEN A BIGGER FALL EXPECTED WED NIGHT/THURS MORN.
FREEZING TEMPS WILL PUSH FARTHER SOUTH... LEFT MIAMI-DADE,
MAINLAND MONROE, COASTAL AND METRO SECTIONS OF PALM BEACH,
BROWARD, AND COLLIER OUT OF WATCH FOR NOW AND WILL CONTINUE TO
MONITOR. TEMPS WILL BEGIN TO MODERATE THURS AFTERNOON INTO FRI AS
THE RIDGE SLOWLY MOVES ACROSS THE REGION AND INTO THE ATLANTIC.
THE OVERALL PATTERN WILL BECOME MORE ZONAL LATE IN THE WEEK AND
INTO THE WEEKEND KEEPING THE FRONTS NORTH OF THE AREA, BUT WITH
THE EAST FLOW EXPECTED TO DEVELOP BY THE SECOND HALF OF THE
WEEKEND A FEW SHRA CAN BE EXPECTED ALONG THE EAST COAST.
MARINE...A STRONG LOW OFF THE CAROLINA COAST WILL CONTINUE TO
DEEPEN TODAY AS A CANADIAN COLD FRONT MOVES THROUGH THE COASTAL
WATERS OF SOUTH FL. WINDS WILL DECREASE SLOWLY TROUGH THE NEXT 24
HRS WHILE BECOMING MORE NORTHERLY... HOWEVER THIS MORNING WIND
GUSTS WILL STILL BE 30 TO 40KTS IN THE COASTAL WATERS OFF PALM
BEACH WITH LESSER GUSTS FOUND ELSEWHERE. THE SCA WILL LIKELY BE
DROPPED FOR THE LAKE, GULF, AND BAY TONIGHT, BUT AS NORTHERLY
WINDS CONTINUE ACROSS THE GULF STEAM SEAS WILL REMAIN ABOVE 6 FEET
THROUGH THURS MORN. HIGH PRESSURE WILL SLIP ACROSS FL AND INTO THE
ATLANTIC LATE IN THE WEEK WHILE WEAKENING WHICH WILL TURN THE
WINDS E THEN SE WHILE DECREASING INTO FRI AND THE WEEKEND.
FIRE WEATHER...A STRONG COLD FRONT WILL MOVE ACROSS SOUTH FLORIDA
THIS MORNING WITH A VERY DRY AIRMASS SPREADING SOUTH OVER THE
REGION BEHIND THE FRONT. RELATIVE HUMIDITY VALUES BELOW 35 PERCENT
FOR MORE THAN FOUR CONSECUTIVE HOURS ARE POSSIBLE OVER ALL OF
SOUTH FLORIDA WEDNESDAY. THEREFORE...A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR ALL OF THE AREA FOR WEDNESDAY AFTERNOON... /RHG
THE SAME DRY AIRMASS WILL REMAIN ACROSS S FL ON THURS AND INTO
FRI. FIRE WX WATCHES MAY BE REQUIRED THESE AFTERNOONS AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 35 58 36 65 / - 0 0 0
FORT LAUDERDALE 40 60 41 67 / - 0 0 0
MIAMI 42 61 42 68 / - 0 0 0
NAPLES 43 58 35 65 / - 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR FLZ063-FLZ066-FLZ067-
FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-
FLZ168-FLZ172-FLZ173-FLZ174.
WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
WEDNESDAY FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ168.
FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR FLZ063-FLZ066-FLZ067-FLZ070-FLZ071.
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
FLZ063-FLZ066-FLZ067.
AM...SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR AMZ610-AMZ630.
SMALL CRAFT ADVISORY UNTIL 11 AM EST WEDNESDAY FOR AMZ650-AMZ651-
AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR GMZ656-GMZ657-
GMZ676.
&&
LONG TERM...70/DD
SHORT TERM/AVIATION...65/GSHazardous weather outlook, Jan 20, 10:40 AM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1040 AM EST TUE JAN 20 2009 FLZ063-066>075-168-172>174-211100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1040 AM EST TUE JAN 20 2009 ...FREEZE WATCH IN EFFECT TONIGHT FOR NORTHERN INTERIOR... ...WIND CHILL ADVISORY MOST OF SOUTH FLORIDA TONIGHT... ...FREEZING TEMPERATURES POSSIBLE AGAIN INTERIOR, WED NIGHT... ...HIGH RISK OF RIP CURRENTS COLLIER COUNTY BEACHES TODAY... ...VERY HAZARDOUS MARINE CONDITIONS THROUGH AT LEAST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: NORTHWEST WINDS 15 TO 20 MPH WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF COLLIER COUNTY TODAY. WIND: WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WITH OCCASIONAL HIGHER GUSTS WILL CONTINUE THROUGH TONIGHT ACROSS MOST OF THE LOCAL WATERS LEADING TO ROUGH MARINE CONDITIONS. WINDS WILL BE SLIGHTLY WEAKER ACROSS THE GULF WATERS BUT ROUGH CONDITIONS ARE STILL ANTICIPATED. TEMPERATURES: A VERY STRONG COLD FRONT WILL MOVE ACROSS MAINLAND SOUTH FLORIDA TODAY WITH A RATHER COLD AIRMASS PUSHING DOWN THE PENINSULA BEHIND THE FRONT. THERE IS A STRONG LIKELIHOOD OF TEMPERATURES REACHING THE FREEZING MARK LATE TONIGHT AND EARLY WEDNESDAY MORNING OVER GLADES...HENDRY AND INLAND PALM BEACH COUNTIES FOR A SHORT TIME. PEOPLE SHOULD ANTICIPATE THE POSSIBILITY OF FREEZING TEMPERATURES AND BE PREPARED TO TAKE NECESSARY STEPS TO PROTECT TENDER VEGETATION...AS TEMPERATURES BELOW 40 DEGREES FOR A SEVERAL HOURS CAN STILL CAUSE DAMAGE TO SENSITIVE VEGETATION. WAVES: SEAS IN THE GULF STREAM AND THE OFFSHORE GULF WATERS WILL BUILD TO WELL ABOVE 7 FEET TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLDEST AIR TEMPERATURES ARE FORECAST WEDNESDAY NIGHT AS WINDS BECOME CALM WHILE A HIGH RIDGES INTO THE AREA FROM THE NORTHWEST. THIS WILL SET THE STAGE FOR A HIGH POSSIBILITY OF FREEZING TEMPERATURES ACROSS A LARGE PORTION OF INTERIOR SOUTH FLORIDA WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. LOWS BY EARLY THURSDAY MORNING ARE FORECAST TO FALL INTO THE LOWER 30S INTERIOR...MID TO UPPER 30S ELSEWHERE...EXCEPT LOWER TO MID 40S SOUTHEAST COAST. ALTHOUGH SURFACE WINDS WILL SUBSIDE ON WEDNESDAY...SEAS IN THE GULF STREAM WILL STILL CONTINUE HAZARDOUS THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 10:07 PM EST | Gale Warning | MFL | 12 hr | |
| Jan 20, 4:26 AM EST | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 8 hr |
| Jan 20, 4:42 AM EST | Freeze Watch | MFL | Glades, Hendry, Palm Beach | 9 hr |
| Jan 20, 4:42 AM EST | Freeze Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Palm Beach | 25 hr |
| Jan 20, 4:55 AM EST | Wind Chill Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 28 hr |
| Jan 20, 5:05 AM EST | Coastal Flood Statement | MFL | Collier | 13 hr |
| Jan 20, 12:30 PM EST | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 39 hr |
| Jan 20, 1:29 PM EST | Freeze Warning | MFL | Glades, Hendry, Palm Beach | 20 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.